Bernoulli

  • Bernoulli
  • Volume 19, Number 5A (2013), 1612-1636.

Asymptotic mean stationarity and absolute continuity of point process distributions

Gert Nieuwenhuis

Full-text: Open access

Abstract

This paper relates – for point processes $\Phi$ on $\mathbb{R}$ – two types of asymptotic mean stationarity (AMS) properties and several absolute continuity results for the common probability measures emerging from point process theory. It is proven that $\Phi$ is AMS under the time-shifts if and only if it is AMS under the event-shifts. The consequences for the accompanying two types of ergodic theorem are considered. Furthermore, the AMS properties are equivalent or closely related to several absolute continuity results. Thus, the class of AMS point processes is characterized in several ways. Many results from stationary point process theory are generalized for AMS point processes. To obtain these results, we first use Campbell’s equation to rewrite the well-known Palm relationship for general nonstationary point processes into expressions which resemble results from stationary point process theory.

Article information

Source
Bernoulli, Volume 19, Number 5A (2013), 1612-1636.

Dates
First available in Project Euclid: 5 November 2013

Permanent link to this document
https://projecteuclid.org/euclid.bj/1383661196

Digital Object Identifier
doi:10.3150/12-BEJ423

Mathematical Reviews number (MathSciNet)
MR3129027

Zentralblatt MATH identifier
1284.60097

Keywords
point process Palm distributions stationarity nonstationarity asymptotic mean stationarity absolute continuity Radon–Nikodym approach inversion formulae

Citation

Nieuwenhuis, Gert. Asymptotic mean stationarity and absolute continuity of point process distributions. Bernoulli 19 (2013), no. 5A, 1612--1636. doi:10.3150/12-BEJ423. https://projecteuclid.org/euclid.bj/1383661196


Export citation

References

  • [1] Daley, D.J. and Vere-Jones, D. (2008). An Introduction to the Theory of Point Processes. Vol. II, General Theory and Structure, 2nd ed. Probability and Its Applications (New York). New York: Springer.
  • [2] Dowker, Y.N. (1951). Finite and $\sigma$-finite invariant measures. Ann. of Math. (2) 54 595–608.
  • [3] Faigle, U. and Schönhuth, A. (2007). Asymptotic mean stationarity of sources with finite evolution dimension. IEEE Trans. Inform. Theory 53 2342–2348.
  • [4] Franken, P., König, D., Arndt, U. and Schmidt, V. (1982). Queues and Point Processes. Wiley Series in Probability and Mathematical Statistics: Applied Probability and Statistics. Chichester: Wiley.
  • [5] Gray, R.M. and Kieffer, J.C. (1980). Asymptotically mean stationary measures. Ann. Probab. 8 962–973.
  • [6] Jagers, P. (1973). On Palm probabilities. Z. Wahrsch. Verw. Gebiete 26 17–32.
  • [7] Kallenberg, O. (1983). Random Measures, 3rd ed. Berlin: Akademie-Verlag.
  • [8] Kaplan, E.L. (1955). Transformations of stationary random sequences. Math. Scand. 3 127–149.
  • [9] Matthes, K. (1963/1964). Stationäre zufällige Punktfolgen. I. Jber. Deutsch. Math.-Verein 66 66–79.
  • [10] Nieuwenhuis, G. (1989). Equivalence of functional limit theorems for stationary point processes and their Palm distributions. Probab. Theory Related Fields 81 593–608.
  • [11] Nieuwenhuis, G. (1994). Bridging the gap between a stationary point process and its Palm distribution. Statist. Neerlandica 48 37–62.
  • [12] Nieuwenhuis, G. (1998). Ergodicity conditions and Cesàro limit results for marked point processes. Comm. Statist. Stochastic Models 14 681–714.
  • [13] Rechard, O.W. (1956). Invariant measures for many-one transformations. Duke Math. J. 23 477–488.
  • [14] Ryll-Nardzewski, C. (1961). Remarks on processes of calls. In Proc. 4th Berkeley Sympos. Math. Statist. and Prob., Vol. II 455–465. Berkeley, CA: Univ. California Press.
  • [15] Sigman, K. (1995). Stationary Marked Point Processes. An Intuitive Approach. Stochastic Modeling. New York: Chapman & Hall.
  • [16] Slivnyak, I.M. (1962). Some properties of stationary flows of homogeneous random events. Theory Probab. Appl. 7 336–341.
  • [17] Thorisson, H. (2000). Coupling, Stationarity, and Regeneration. Probability and Its Applications (New York). New York: Springer.